Exercise

I want to start working out properly so I look nice in my wedding dress in August. I never have any motivation these days an when I was looking up things on line it mentioned taking fat burners to help with the breaking down of the fatty tissues and also to give you energy to motivate yourself. Two questions, 1. Are they legal and 2. Are they safe for people with Hughes/on warfarin?? I don't want to take any of its going to do more harm then good.

Charli x

18 Replies

oldestnewest
  • I do alot of exercising do to -Fatty liver- they didn't want me taking anything like that - i am APS positive- and considered a triple positive . all my Dc's were al on board on this, butall said i shouldn;t take any of those things, when i asked -- hope this helps ------ non- flipper ---jet

  • Hi Charli: My doctors put the no-no on fat burners as well. Exercise has been proven to stimulate the brain and make it sharper. No chemical assist necessary. I think it has something to do with dopamine we produce. But this is why I'm not a doctor. Anyway, aquatherapy is the best mentally and physically to me. A good physiatrist (skeletal and muscle specialist) can target certain exercises for exactly what your body requires. I will forewarn... it feels so wonderful it is addictive. Before, during and after..its all good!

    You could probably google water exercises and come up with some general exercises. Copy them and take them to your GP and see what they have to say about it. If there is no public pool around you, or if you local hospital doesn't have a program, there are some exercises that can be done in your own bathtub at home.

    Gook luck, Charli

    Smiles,

    Canary

  • Hi Charli, try Zumba classes, they are great fun and burn a lot of calories and give you a great motivation once you start, also addictive Heather

  • I feel a lot better after exercise - which due to various infections had to stop for a while, but I try to divide my work up into intervals of ten minutes, so if I have to stop, I can pick it up again. I would stay away from fat burners, and maybe just research your diet a bit to help you feel full on the right things, if that makes sense. Mary F x

  • Hi everyone. Mary me an my partner are on the slimming world diet so were eating healthy. I just have the "mummy tummy" that won't shift. It's the love handles that I need to get rid of or tone. I will do some research about it but I've never been great at getting motivated to exercise. I've true swimming and admittedly I felt great after it gave me an adrenalin rush but I hate being in a bikini/ costume as my legs and feet are so disgusting and I have to get out pretty quick as I'm thinking people are staring thinking what a mess. So for my confidence levels swimming isn't for me. Zumba sounds good. I'd love to do pole fitness to but again wearing shorts or something in a class full of people will bring me down. :(

    Charli x

  • Ok. well i have one of those air walker things and it is kept in the front room, I go on it and watch the television. If I have time to watch something for half and hour I have time to do that. Or of course music! My weight soon shifts, just getting started again, been too ill to do it. I usually find after half and hour a day I can build up to 45 minutes and I do literally drop a dress size in a matter of three weeks. Best of luck to you. Mary F x

  • I sound really vein. I'm sorry I'm not it's just since my blood clots my body isn't the same x

  • And it upsets me that I can't wear certain clothes and shoes anymore

  • I do understand.. and you may have to wear different shoes.. I specialize currently in over sized bright croc wellies and also rather over the top flip flops, hoping to have shoes again soon... and exercise will help your circulation and also boost your body confidence it really will, the combination of sensible eating combined with exercise despite how unwell most of us are, will reward you soon. I hope you feel better soon. Mary F x

  • Thank you for your comments I have a wii fit, dance games and a few fitness DVDs. Ill start doing them doing them on my days off. I might make a little fitness rota and make myself stick to it. Def a no no to the fat burners then.

    I wear trousers all the time now and wet ugg boots even in the summer haha I may try to find myself some over the top flip flops this year then see how I get on with them :)

    Charli x

  • Wear ugg boots not wet :/ oops

  • My GP at Bradford university Health Centre and Consultant Haematologist at BRI are well informed about my Hughes Syndrome, and you will be surprised by how much they turn down when it comes to supplements etc. It is very restricting because sometimes I do not want to eat a meal so to take a multi vitamin would I thought, make up for not eating properly. But I am bound by the awareness that such and such will cause X and Y.

  • I take vitamins too. Is this not allowed? I take cod liver oil and multi vitamins. I thought they would be good for you so didnt think to ask the doctor about them?

    Charli x

  • Vitamins and cod liver oil are very healthy, but they will effect your INR if you are on warfarin. Of course, if you take them every day then their effect on INR will remain the same. But your doctor does need to know about all supplements. And you need to make sure if you are taking them you must be consistent so sudden starts and stops dont put your INR out of range.

    And my 2cents is --stay away from the fat burners. Get a trainer for your bike, or a treadmill, or head to the pool or the gym, eat more iceberg lettuce ( little Vitamin K) salads.

    I sympathize with mourning the loss of great looking legs. Mine were shot after those DVTs I had 30 years ago. But I survived DVTs, and varicose veins, and strokes, so I have a right to look the way I do! And it took me a few years to realize that my appearance is nobody's business but my own! And I hate to break it to you, but, . . . Despite 30 years of exercise you can still tell I bore 2 large children and suffered from multiple DVTs in my left leg.

    I'm sure your wedding is going to be awesome. Because you want it to be, it will be.

  • Can I ask a question please I don't want to sound like I'm being rude but over the years do the appearance of the veins on the legs get worse? My left leg and foot is worse then the right but then the left DVT was worse then the right. It nearly killed me.

    I can't believe everything has an effect on the INR. Ill let the doctors know about the vitamins then and see what they say. I have been taking them for about a year now but my INR is very erratic and I never thought it would be down to that but maybe it is.

    Charli x

  • I thoroughly recommend the 'Fast Diet'. It is working tfor me and means I don't have to keep worrying about what I eat all the time.

    It is also supposed to be very good for lowering cholesterol, BP and stabilizing the pancreas and liver.

    There is a book by Dr Michael Moseley.

    Hope this helps x

  • Everybody should try Aikido classes , You can get fit and also learn to protect yourself when needed. If ever. Art also Helps me. WindsorGirl

  • Sorry to tell you that legs' appearance changes as we age with or without APS. I won't take a fat burner as others have insisted.Instead I'll go for exercises such as long and brisk walks. I should say that I am a yogini and what have done is adapting my practice (sadhana) to my condition and the ups and downs of my body. Yoga is great for mood and helps being centered. Merry wedding!

You may also like...